Drug toxicity, HIV progression, or comorbidity of aging: does tipranavir use increase the risk of intracranial hemorrhage
Department of Quantitative Health Sciences
Adult; Age Factors; Anti-HIV Agents; California; Cohort Studies; Databases, Factual; Female; HIV Infections; Humans; Intracranial Hemorrhages; Male; Medicaid; Middle Aged; Pyridines; Pyrones; Risk Factors; United States; Veterans
Immune System Diseases | Investigative Techniques | Medical Pharmacology
The US Food and Drug Administration has issued a warning that tipranavir may be associated with increased risk of intracranial hemorrhage. We studied 2 large cohorts to estimate the background rate of intracranial hemorrhage and compared it with rates reported among persons who had been exposed to tipranavir.
Rights and Permissions
Citation: Clin Infect Dis. 2008 Nov 1;47(9):1226-30. doi: 10.1086/592302. Link to article on publisher's site
Justice, Amy C.; Zingmond, David S.; Gordon, Kirsha S.; Fultz, Shawn L.; Goulet, Joseph L.; King, Joseph T. Jr.; Bravata, Dawn M.; Valdez, Hernan; Kraft, Michael; and Mattocks, Kristin M., "Drug toxicity, HIV progression, or comorbidity of aging: does tipranavir use increase the risk of intracranial hemorrhage" (2008). Women’s Health Research Faculty Publications. 577.